Skip to main content Accessibility help
×
×
Home

α-time fractional Brownian motion: PDE connections and local times

  • Erkan Nane (a1), Dongsheng Wu (a2) and Yimin Xiao (a3)
Abstract

For 0 < α ≤ 2 and 0 < H < 1, an α-time fractional Brownian motion is an iterated process Z =  {Z(t) = W(Y(t)), t ≥ 0}  obtained by taking a fractional Brownian motion  {W(t), t ∈ ℝ} with Hurst index 0 < H < 1 and replacing the time parameter with a strictly α-stable Lévy process {Y(t), t ≥ 0} in ℝ independent of {W(t), t ∈ R}. It is shown that such processes have natural connections to partial differential equations and, when Y is a stable subordinator, can arise as scaling limit of randomly indexed random walks. The existence, joint continuity and sharp Hölder conditions in the set variable of the local times of a d-dimensional α-time fractional Brownian motion X = {X(t), t ∈ ℝ+} defined by X(t) = (X1(t), ..., Xd(t)), where t ≥ 0 and X1, ..., Xd are independent copies of Z, are investigated. Our methods rely on the strong local nondeterminism of fractional Brownian motion.

Copyright
References
Hide All
[1] R.J. Adler, The Geometry of Random Fields. Wiley, New York (1981).
[2] Allouba, H. and Zheng, W., Brownian-time processes : the pde connection and the half-derivative generator. Ann. Probab. 29 (2001) 17801795.
[3] Aurzada, F. and Lifshits, M., On the Small deviation problem for some iterated processes. Electron. J. Probab. 14 (2009) 19922010.
[4] Baeumer, B., Meerschaert, M.M. and Nane, E., Brownian subordinators and fractional Cauchy problems. Trans. Amer. Math. Soc. 361 (2009) 39153930.
[5] Baeumer, B., Meerschaert, M.M. and Nane, E., Space-time duality for fractional diffusion. J. Appl. Probab. 46 (2009) 11001115.
[6] Beghin, L., Sakhno, L. and Orsingher, E., Equations of Mathematical Physics and composition of Brownian and Cauchy processes. Stoch. Anal. Appl. 29 (2011) 551569.
[7] Berman, S.M., Local times and sample function properties of stationary Gaussian processes. Trans. Amer. Math. Soc. 137 (1969) 277299.
[8] Berman, S.M., Local nondeterminism and local times of Gaussian processes. Indiana Univ. Math. J. 23 (1973) 6994.
[9] J. Bertoin, Lévy Processes. Cambridge University Press (1996).
[10] K. Burdzy, Some path properties of iterated Brownian motion, in Seminar on Stochastic Processes, edited by E.Çinlar, K.L. Chung and M.J. Sharpe. Birkhäuser, Boston (1993) 67–87.
[11] K. Burdzy and D. Khoshnevisan, The level set of iterated Brownian motion, Séminaire de Probabilités XXIX, edited by J. Azéma, M. Emery, P.-A. Meyer and M. Yor. Lect. Notes Math. 1613 (1995) 231–236.
[12] Burdzy, K. and Khoshnevisan, D., Brownian motion in a Brownian crack. Ann. Appl. Probab. 8 (1998) 708748.
[13] Csáki, E., Csörgö, M., Földes, A. and Révész, P., The local time of iterated Brownian motion. J. Theoret. Probab. 9 (1996) 717743.
[14] Cuzick, J. and DuPreez, J., Joint continuity of Gaussian local times. Ann. Probab. 10 (1982) 810817.
[15] Davydov, Y., The invariance principle for stationary processes. Teor. Verojatnost. i Primenen. 15 (1970) 498509.
[16] DeBlassie, R.D., Higher order PDE’s and symmetric stable processes. Probab. Theory Relat. Fields 129 (2004) 495536.
[17] DeBlassie, R.D., Iterated Brownian motion in an open set. Ann. Appl. Probab. 14 (2004) 15291558.
[18] D’Ovidio, M. and Orsingher, E., Composition of processes and related partial differential equations. J. Theor. Probab. 24 (2011) 342375.
[19] Ehm, W., Sample function properties of multi-parameter stable processes. Z. Wahrsch. verw. Geb. 56 (1981) 195228.
[20] P. Embrechts and M. Maejima, Selfsimilar Processes. Princeton University Press, Princeton (2002).
[21] Geman, D. and Horowitz, J., Occupation densities. Ann. Probab. 8 (1980) 167.
[22] Hahn, M., Kobayashi, K. and Umarov, S., Fokker-Plank-Kolmogorv equations associated with SDEs driven by time-changed fractional Brownian motion. Proc. Amer. Math. Soc. 139 (2011) 691705.
[23] Hu, Y., Hausdorff and packing measures of the level sets of iterated Brownian motion. J. Theoret. Probab. 12 (1999) 313346.
[24] J.P. Kahane, Some Random Series of Functions, 2nd edition. Cambridge University Press (1985).
[25] Khoshnevisan, D. and Xiao, Y., Images of the Brownian sheet. Trans. Amer. Math. Soc. 359 (2007) 31253151.
[26] M.A. Lifshits, Gaussian Random Functions. Kluwer Academic Publishers, Dordrecht (1995).
[27] Linde, W. and Shi, Z., Evaluating the small deviation probabilities for subordinated Lévy processes. Stoch. Process. Appl. 113 (2004) 273287.
[28] Nane, E., Iterated Brownian motion in parabola-shaped domains. Potential Anal. 24 (2006) 105123.
[29] Nane, E., Iterated Brownian motion in bounded domains in ℝn. Stoch. Process. Appl. 116 (2006) 905916.
[30] Nane, E., Laws of the iterated logarithm for α-time Brownian motion. Electron. J. Probab. 11 (2006) 434459.
[31] Nane, E., Higher order PDE’s and iterated processes. Trans. Amer. Math. Soc. 360 (2008) 26812692.
[32] Nane, E., Laws of the iterated logarithm for a class of iterated processes. Statist. Probab. Lett. 79 (2009) 17441751.
[33] Orsingher, E. and Beghin, L., Fractional diffusion equations and processes with randomly varying time, Ann. Probab. 37 (2009) 206249.
[34] Pitt, L.D., Local times for Gaussian vector fields. Indiana Univ. Math. J. 27 (1978) 309330.
[35] G. Samorodnitsky and M.S. Taqqu, Stable non-Gaussian Random Processes : Stochastic models with infinite variance. Chapman & Hall, New York (1994).
[36] K.I. Sato, Lévy Processes and Infinitely Divisible Distributions. Cambridge University Press (1999).
[37] Skorokhod, A.V., Asymptotic formulas for stable distribution laws. Selected Translations in Mathematical Statistics and Probability 1 (1961) 157162; Dokl. Akad. Nauk. SSSR 98 (1954) 731–734.
[38] Talagrand, M., Hausdorff measure of trajectories of multiparameter fractional Brownian motion. Ann. Probab. 23 (1995) 767775.
[39] Talagrand, M., Multiple points of trajectories of multiparameter fractional Brownian motion. Probab. Theory Relat. Fields 112 (1998) 545563.
[40] Taqqu, M.S., Weak Convergence to fractional Brownian motion and to the Rosenblatt process. Z. Wahrsch. Verw. Gebiete 31 (1975) 287302.
[41] Taylor, S.J., Sample path properties of a transient stable process. J. Math. Mech. 16 (1967) 12291246.
[42] W. Whitt, Stochastic-Process Limits. Springer, New York (2002).
[43] Xiao, Y., Hölder conditions for the local times and Hausdorff measure of the level sets of Gaussian random fields. Probab. Theory Relat. Fields 109 (1997) 129157.
[44] Xiao, Y., Local times and related properties of multi-dimensional iterated Brownian motion. J. Theoret. Probab. 11 (1998) 383408.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

ESAIM: Probability and Statistics
  • ISSN: 1292-8100
  • EISSN: 1262-3318
  • URL: /core/journals/esaim-probability-and-statistics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed